Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 23, 2012, 2:10 AM CST for Lauderdale County, Newton County, Mississippi. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 23, 2012, 2:10 AM CST (08:10 UTC)
- Expired
- Jan 23, 2012, 3:15 AM CST
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lauderdale County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 124 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 2:28 AM CST | TSTM WND GST 55 | 2 N Meridian, MS | AND NICKEL SIZED HAIL |
| Jan 23, 2:30 AM CST | TSTM WND DMG | 3 Ssw Suqualena, MS | SEVERAL PINE TREES BLOWN OVER |
| Jan 23, 2:35 AM CST | HAIL 1 | 5 Nnw Meridian, MS | IN THE BAILEY COMMUNITY |
| Jan 23, 2:45 AM CST | TSTM WND DMG | 2 Ne Marion, MS | MOBILE HOME DAMAGED AND TREES AND POWERLINES DOWN ON SAM LACKEY ROAD |
| Jan 23, 2:53 AM CST | TORNADO | 3 Sw Lauderdale, MS | LAUDERDALE COUNTY EMA REPORTS THEY HAVE RECEIVED NUMEROUS PUBLIC REPORTS OF A TORNADO ON THE GROUND IN NE LAUDERDALE COUNTY BETWEEN THE LOCKHART AND LAUDERDALE COMMUNITIES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 10:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS54 KJAN 230810
SVRJAN
MSC075-101-230915-
/O.NEW.KJAN.SV.W.0026.120123T0810Z-120123T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
210 AM CST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
MERIDIAN...
EAST CENTRAL NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 315 AM CST
* AT 210 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES WEST OF MEEHAN MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEEHAN BY 220 AM CST...
SUQUALENA AND NELLIEBURG BY 225 AM CST...
MERIDIAN BY 230 AM CST...
MARION BY 235 AM CST...
MERIDIAN STATION...DALEVILLE AND TOOMSUBA BY 240 AM CST...
LAUDERDALE AND KEWANEE BY 245 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3237 8841 3225 8909 3235 8912 3257 8868
3258 8865 3257 8838
TIME...MOT...LOC 0810Z 241DEG 49KT 3233 8904
$$
DHB1 follow-up statement
904
WWUS54 KJAN 230844
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 AM CST MON JAN 23 2012
MSC101-230854-
/O.CAN.KJAN.SV.W.0026.000000T0000Z-120123T0915Z/
NEWTON MS-
244 AM CST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWTON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST MONDAY MORNING FOR
MISSISSIPPI.
LAT...LON 3237 8841 3234 8881 3248 8885 3257 8868
3258 8865 3257 8838
TIME...MOT...LOC 0844Z 241DEG 49KT 3255 8856
$$
MSC075-230915-
/O.CON.KJAN.SV.W.0026.000000T0000Z-120123T0915Z/
LAUDERDALE MS-
244 AM CST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR NORTHERN LAUDERDALE COUNTY...
AT 244 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MERIDIAN STATION MOVING NORTHEAST AT 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3237 8841 3234 8881 3248 8885 3257 8868
3258 8865 3257 8838
TIME...MOT...LOC 0844Z 241DEG 49KT 3255 8856
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Jan 22, 9:42 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 PM CST SUN JAN 22 2012 .UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20 AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE NEXT FEW HOURS AHEAD OF THE LINE. WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON. AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/ && PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/ .SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY MONDAY... DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING INTO EARLY MONDAY MORNING. IN THE WAKE OF A NORTHWARD LIFTING WARM FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND NOW SIT IN THE MID 60S AREAWIDE. ONCE AGAIN...THIS IS JUST ONE INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE DEEP SOUTH. THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT. THIS TROUGH WILL BE THE DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. AHEAD OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF 60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS TORNADOES...SOME OF WHICH COULD BE STRONG. THE BEST TIME FRAME FOR ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY. WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA. HERE THE LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP STEADILY ERODES. HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS DEVELOPING AHEAD OF THE FRONT. IMPRESSIVE 0-1KM HELICITY VALUES ON THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG... ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2. IN ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE WEST ALONG THE INTERSTATE 20 CORRIDOR. THIS HAS YIELDED A MODERATE RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA CATEGORIZED WITH A SLIGHT RISK. EMBEDDED BOWING STRUCTURES ALONG THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT WITH THIS FRONT. DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING. SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY NIGHT COOL INTO THE 40S. /19/ && .AVIATION... LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM. THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 67 42 67 / 70 12 0 43 MERIDIAN 62 70 40 67 / 75 14 0 44 VICKSBURG 53 64 41 67 / 62 10 0 39 HATTIESBURG 65 74 46 66 / 76 24 3 61 NATCHEZ 53 67 47 67 / 58 11 0 52 GREENVILLE 49 60 40 66 / 78 7 0 20 GREENWOOD 53 62 40 68 / 78 8 0 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 113 PM CST SUN JAN 22 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF 60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM. EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. LAZ023>026-MSZ059>064-072>074-231915- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN 7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN MIDNIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Local storm report, Jan 23, 1:20 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL UNION 32.57N 89.12W
01/23/2012 E0.75 INCH NEWTON MS EMERGENCY MNGR
DIME SIZED HAIL IN THE AREA AROUND UNION...REPORTED BY
NEWTON AND NESHOBA COUNTY EMA OFFICES
&&
AEGSpecial weather statement, Jan 23, 1:34 AM CST, 36 minutes before
MSZ043-048-049-230805-
RANKIN MS-MADISON MS-HINDS MS-
134 AM CST MON JAN 23 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 AM CST MON JAN 23 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED OVER RICHLAND AT 134 AM CST...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHEASTERN HINDS...EXTREME SOUTH CENTRAL MADISON AND
RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3231 9028 3257 8979 3239 8974 3230 8973
3212 8996 3205 9029 3205 9044
TIME...MOT...LOC 0734Z 240DEG 43KT 3228 9013
JALocal storm report, Jan 23, 1:36 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG UNION 31.88N 90.08W
01/23/2012 SIMPSON MS EMERGENCY MNGR
AWNING BLOWN OFF GAS STATION NEAR UNION
&&
AEGSpecial weather statement, Jan 23, 1:50 AM CST, 20 minutes before
MSZ050-051-230820-
SCOTT MS-NEWTON MS-
150 AM CST MON JAN 23 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 AM CST MON JAN 23 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHWEST OF ROBERTS AT 151 AM CST...MOVING NORTHEAST
AT 55 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NEWTON AND SOUTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3222 8915 3223 8937 3230 8943 3258 8910
3258 8894 3255 8891 3233 8892
TIME...MOT...LOC 0751Z 239DEG 46KT 3227 8927
JALocal storm report, Jan 23, 1:51 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
151 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 4 E GRENADA 33.78N 89.74W
01/23/2012 GRENADA MS EMERGENCY MNGR
TREE DOWN ON HOUSE ON PEGG STREET AND ANOTHER TREE DOWN
NEAR GORE SPRINGS COMMUNITY
&&
AEGLocal storm report, Jan 23, 1:53 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM HAIL DE KALB 32.77N 88.66W
01/23/2012 E0.88 INCH KEMPER MS EMERGENCY MNGR
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 39 min |
| Jan 22, 10:36 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 54 min |
| Jan 22, 10:41 PM CST | Special Weather Statement | JAN | Webster | 44 min |
| Jan 22, 10:57 PM CST | Severe Thunderstorm Warning | JAN | Clay, Webster | 26 min |
| Jan 22, 11:17 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 28 min |
| Jan 22, 11:25 PM CST | Special Weather Statement | JAN | Clay | 30 min |
| Jan 22, 11:32 PM CST | Special Weather Statement | JAN | Leake | 28 min |
| Jan 22, 11:36 PM CST | Special Weather Statement | JAN | Copiah | 29 min |
| Jan 22, 11:42 PM CST | Special Weather Statement | JAN | Webster | 28 min |
| Jan 22, 11:47 PM CST | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| Jan 22, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| Jan 22, 11:54 PM CST | Tornado Warning | JAN | Copiah, Simpson | 36 min |
| Jan 22, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 61 min |
| Jan 23, 12:15 AM CST | Special Weather Statement | JAN | Leflore | 30 min |
| Jan 23, 12:27 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 48 min |
| Jan 23, 12:39 AM CST | Special Weather Statement | JAN | Grenada | 31 min |
| Jan 23, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 51 min |
| Jan 23, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 61 min |
| Jan 23, 12:48 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Leflore | 42 min |
| Jan 23, 12:56 AM CST | Tornado Warning | JAN | Neshoba, Newton, Scott | 49 min |
| Jan 23, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 33 min |
| Jan 23, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jan 23, 1:32 AM CST | Tornado Warning | JAN | Kemper, Noxubee | 58 min |
| Jan 23, 1:34 AM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Jan 23, 1:44 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 31 min |
| Jan 23, 1:50 AM CST | Special Weather Statement | JAN | Newton | 30 min |
| Jan 23, 2:05 AM CST | Tornado Warning | JAN | Noxubee | 12 min |
| Jan 23, 2:14 AM CST | Tornado Warning | JAN | Kemper, Lauderdale, Newton | 61 min |
| Jan 23, 2:30 AM CST | Special Weather Statement | JAN | Scott | 30 min |
| Jan 23, 2:35 AM CST | Special Weather Statement | JAN | Lowndes | 40 min |
| Jan 23, 2:41 AM CST | Special Weather Statement | JAN | Simpson | 39 min |
| Jan 23, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 51 min |
| Jan 23, 2:57 AM CST | Special Weather Statement | JAN | Clarke, Jasper | 33 min |
| Jan 23, 3:02 AM CST | Tornado Warning | JAN | Jasper | 13 min |
| Jan 23, 3:11 AM CST | Tornado Warning | JAN | Clarke | 49 min |
| Jan 23, 3:24 AM CST | Special Weather Statement | JAN | Smith | 31 min |
| Jan 23, 3:31 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 44 min |
| Jan 23, 3:44 AM CST | Tornado Warning | JAN | Lauderdale | 16 min |
| Jan 23, 4:27 AM CST | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones, Lamar, Lauderdale and 1 more | 58 min |
| Jan 23, 5:16 AM CST | Special Weather Statement | JAN | Forrest | 19 min |
| Jan 23, 5:22 AM CST | Special Weather Statement | JAN | Lamar, Marion | 18 min |
| Jan 23, 5:46 AM CST | Special Weather Statement | JAN | Lamar | 19 min |
| Jan 23, 6:40 AM CST | Special Weather Statement | JAN | Forrest | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.